Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 55, NWS Milwaukee, WI

June 19, 2016

NWS Milwaukee, WI issued this small craft advisory at Jun 19, 2016, 2:40 PM CDT. It took effect at Jun 20, 2016, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2016, 2:40 PM CDT (19:40 UTC)
In effect from
Jun 20, 2016, 9:00 AM CDT
Expired
Jun 20, 2016, 7:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

350 
WHUS73 KMKX 191940
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
240 PM CDT SUN JUN 19 2016

...GUSTY WEST/NORTHWEST WINDS EXPECTED MONDAY...

.WEST WINDS WILL DEVELOP IN THE WAKE OF A MORNING COLD FRONTAL
PASSAGE. THESE WINDS WILL GUST UP TO 25 KNOTS AND RESULT IN HIGHER
WAVES BEING GENERATED TOWARDS THE OPEN WATERS.

LMZ643>646-200345-
/O.NEW.KMKX.SC.Y.0055.160620T1400Z-160620T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
240 PM CDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT
MONDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
411 
WHUS73 KMKX 200231
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT SUN JUN 19 2016

...GUSTY WEST/NORTHWEST WINDS EXPECTED MONDAY...

.WEST WINDS WILL DEVELOP IN THE WAKE OF A MORNING COLD FRONTAL
PASSAGE. THESE WINDS WILL GUST UP TO 25 KNOTS AND RESULT IN
HIGHER WAVES BEING GENERATED TOWARDS THE OPEN WATERS. WINDS AND
WAVES ARE EXPECTED TO SUBSIDE BY MONDAY EVENING.

LMZ643>646-201045-
/O.CON.KMKX.SC.Y.0055.160620T1400Z-160620T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 PM CDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT
MONDAY...

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
225 
WHUS73 KMKX 200808
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT MON JUN 20 2016

...GUSTY WEST/NORTHWEST WINDS EXPECTED TODAY...

.WEST WINDS WILL INCREASE IN THE WAKE OF A MORNING COLD FRONTAL
PASSAGE. THESE WINDS WILL GUST UP TO 25 KNOTS AND RESULT IN HIGHER
WAVES BEING GENERATED TOWARDS THE OPEN WATERS. WINDS AND WAVES ARE
EXPECTED TO SUBSIDE BY EVENING.

LMZ643>646-201615-
/O.CON.KMKX.SC.Y.0055.160620T1400Z-160620T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
308 AM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CDT THIS EVENING...

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
449 
WHUS73 KMKX 201422
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CDT MON JUN 20 2016

...GUSTY WINDS EXPECTED TODAY...

.GUSTY SOUTHWEST WINDS THIS MORNING WILL TURN TO THE NORTHWEST AS
A COLD FRONT PASSES ACROSS THE NEAR SHORE AND OPEN WATERS OF LAKE
MICHIGAN. WIND GUSTS UP TO 30 KNOTS ARE POSSIBLE. THE HIGHEST WIND
GUSTS ARE EXPECTED CLOSER TO SHORE.

THE OFF SHORE WINDS WILL CAUSE WAVE HEIGHTS OF MAINLY 1 TO 3 FEET
WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS. THE WINDS AND
WAVES WILL SUBSIDE LATE THIS AFTERNOON AND EVENING. 

LMZ643>646-202230-
/O.CON.KMKX.SC.Y.0055.000000T0000Z-160620T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 AM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TURNING TO THE NORTHWEST
  THIS AFTERNOON. FEW GUSTS POSSIBLY TO 30 KNOTS. 

* WAVES: MOSTLY 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
039 
WHUS73 KMKX 201952
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT MON JUN 20 2016

...GUSTY WINDS INTO EARLY THIS EVENING...

.GUSTY WEST TO NORTHWEST WINDS TWILL PERSIST INTO THE EARLY
EVENING HOURS. THE OFFSHORE WINDS WILL CAUSE WAVE HEIGHTS OF
MAINLY 1 TO 3 FEET WITH SOME HIGHER WAVES TOWARDS OPEN WATERS. 

LMZ643>646-210000-
/O.EXT.KMKX.SC.Y.0055.000000T0000Z-160621T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 PM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. 

* WAVES: MOSTLY 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 10:16 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 19, 10:16 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1016 AM CDT SUN JUN 19 2016

.AVIATION/18Z TAFS/...VFR mostly skc continues today into this
evening as mid/upper level forcing remains to our northwest as
does low pressure and low level frontal forcing. Later tonight
into Monday morning the mid level ridging collapses with some
stronger mid level winds punching in from the wnw. the surface
cold front also arrives mid/late morning with models showing
prefrontal precip potential though signal for anything appreciable
is pretty weak. So will confine the pops pretty much in line with
going fcst...in the morning hours. However the better diurnally
driven convection along the front is proggd to light up south of
the WI/IL border in the afternoon.

PC

&&

.MARINE...A high pressure system will remain in place through the
day, which means mostly clear skies, southerly winds at 15 kts or
less, and waves less then 2 feet.

A cold front will move through the area on Monday morning. Previous
model runs had been pretty consistent in bringing a decent shot of
thunderstorms through with the front. However, the most recent runs
have had the thunderstorm ingredients out of sync somewhat and a
less robust signal for thunderstorm activity. A chance of thunder
remains on Monday morning, but thunderstorms chances are trending
down. When the front does pass, winds will switch around the the WSW
and pick up to around 15-20 kts. Given the offshore flow, waves
should remain below SCA criteria.

BSH

&&

.PREV DISCUSSION... /Issued 257 AM CDT SUN JUN 19 2016/

Today and tonight...Confidence is High.

The upper ridge from the southern Rockies to the Great lakes region
will flatten across the north, as a shortwave moves across south
central Canada.  This pushes the upper jet across the northern
Plains with the exit region across Wisconsin by sunrise Monday.
Upper level divergence and 700 mb upward motion increases across
southern Wisconsin tonight.

700 mb RH is low, until a narrow band of higher RH moves across much
of the forecast area late tonight.  700 mb winds increase tonight,
but are highest across northern Wisconsin.  850 mb winds are
stronger with 40 knots winds across northern portions of the
forecast area, but become west southwest, then more west.  850 mb
moisture convergence and RH increases late tonight along the frontal
band.

GFS forecast soundings do show rather high elevated CAPE of around
1600 joules/kg if lifted from around 875 mb, with the 850 mb thermal
ridge across the area. Therefore despite the poor timing of the
frontal passage and dry mid levels, the chance for thunderstorms
will remain.

High pressure centered over the Ohio River Valley will continue to
move east, resulting in a southwest flow across southern Wisconsin.
This will limit the lake breeze to the shore areas with highs in the
mid to upper 80s.

MONDAY...Forecast Confidence...Medium

A cold front is progged to drop through the forecast area Monday
morning. Models are still suggesting that showers/storms along and
ahead of the front will be weakening as the front moves into the
forecast area, as this system won't have a lot of dynamical
support to keep things going. The storms will likely refire along
the front in the afternoon, but the front is expected to be south
of the forecast area by then. Thus confined pops to the morning
hours.

Though models are a bit farther south with the front than 24 hours
ago, still looks like will be a few degrees above normal.

TUESDAY AND WEDNESDAY...Forecast Confidence...Medium

High pressure is expected to bring pleasant weather to the area
Tuesday.

Models are scooting the high eastward much faster than runs were
showing yesterday. As a result, a surge of warmer air and higher
moisture is expected to arrive later Tuesday night into Wednesday
as the low level jet noses into the area. This will bring a chance
for showers/storms to southern Wisconsin for this period.

Should see temps around normal for Tue and Wed.

THURSDAY THROUGH SATURDAY...Forecast Confidence...Medium

There may be some lingering precip Thursday morning, but it generally
looks dry as high pressure begins to build in. Did leave some
slight chance pops for now per wetter Canadian solution.

GFS and ECMWF in good agreement for dry weather under high
pressure Friday. The GFS holds onto the high into Saturday, while
the ECMWF brings low pressure and showers/storms. Went with some
pops per a consensus of the solutions.

Near normal temps should continue through the end of the week.

AVIATION/12Z TAFS/...

Surface high pressure centered over the upper Ohio valley will
move southeast with a southwest flow across southern Wisconsin.
a cold front will enter southern Wisconsin from the west late
tonight bringing a chance of thunderstorms.  Until then VFR
conditions expected.

MARINE...

South to southwest of 5 to 10 knots will become south 10 to 15 knots
with gusts to 20 knots this afternoon and evening. No small craft
advisory anticipated as waves will remain in the 1 to 3 foot range.

There will be a chance of thunderstorms late tonight and Monday
morning as winds will become southwest early Monday ahead of a cold
front, switching to the west and northwest Monday afternoon and
evening as the front moves through the western Great Lakes. Wind
gusts will approach small craft levels north of Port Washington
Monday afternoon and early evening.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Monday THROUGH Saturday...DDV
Hazardous weather outlook, Jun 19, 9:29 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 AM CDT SUN JUN 19 2016

WIZ046-047-051-052-056>060-062>072-201430-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
929 AM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AHEAD OF AN
APPROACHING WARM FRONT. THE CHANCE OF THUNDERSTORMS CONTINUES
INTO WEDNESDAY AND WEDNESDAY NIGHT AS LOW PRESSURE MOVES ACROSS
THE WISCONSIN/ILLINOIS BORDER. SOME OF THESE COULD BE SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY INTO WEDNESDAY NIGHT.

LMZ643>646-201430-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 AM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING. BRISK WEST
WINDS MAY APPROACH SMALL CRAFT ADVISORY LEVELS MONDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT
AS LOW PRESSURE MOVES ACROSS THE WISCONSIN/ILLINOIS BORDER AREA.
SOME OF THESE COULD BE SEVERE MAINLY SOUTH OF PORT WASHINGTON WITH
STRONG WINDS THE PRIMARY THREAT.

HENTZ/BSH

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.